MAUDE Adverse Event Report: JIANGSU JUMAO X-CARE MEDICAL EQUIPMENT CO., LTD COMPASS HEALTH BRANDS; TRUAIRE 5 O2 CONCENTRATOR

JIANGSU JUMAO X-CARE MEDICAL EQUIPMENT CO., LTD COMPASS HEALTH BRANDS; TRUAIRE 5 O2 CONCENTRATOR
Model Number O2C5L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
At approximately 11:47pm on june 25, 2024, at (b)(6), a fire alarm sounded on the 2 south unit in room 221.The staff responded and saw heat and smoke coming from the oxygen concentrator, truaire-5, in the room.The staff evacuated the patients (2) in room 221 and the patients in the rooms in close vicinity to the dining room beyond the smoke barrier doors.The patients from room 221 were assessed after they were evacuated and there were no adverse effects related to smoke inhalation.At the same time another staff member extinguished the fire using the fire extinguisher.The fire department responded and arrived at approximately 11:54pm to contain and dissipate the smoke.There was no noted damage to the structure of the room, the truaire-5 oxygen concentrator was removed from the room, and the patients were able to return to their rooms within 24 hours.The patient using the truaire-5 as well as the other patients that were evacuated were evaluated by a pulmonary np the next day, (b)(6) 2024 and it was noted that the patient in room 221 respiratory status was unchanged and her oxygen demand was stable, and the other patients were noted to have respiratory/mental status at baseline.The director of purchasing of the facility contacted the supplier of the truaire-5 oxygen concentrator and made them aware of the incident.The facility records indicate this concentrator was inspected on march 4, 2024 by gdc medical and there were no issues identified.Gdc medical also checked all truaire units being utilized in the facility and provided a written inspection report to the facility.The distributor confirmed the serial number of the truaire unit has not been previously reported or serviced.In parallel, the distributor opened an investigation, case# 00225157 and the manufacturer was contacted.Pictures of the truaire unit were sent.Upon review, the device had a very large hole in the top of the case.The case appears charred and melted.After removal of the case to inspect the components inside, it was found that the inside of the device had extensive melting and smoke damage.The front area where the hole in the case was situated had a large mass of melted plastic and wires.It does not appear that the motor generated the heat that melted the device, and the origin of the heat is more likely to be centered around the area with the most damage.Oxygen tubing was removed from the sieve beds to check for damage or debris.The inside of the tubing was clean.If the heat had originated on or in the sieve bed one would expect some combustion of the oxygen, as o2 is very flammable.The melting appears to be centered around the location where the hour meter, power switch, and the fuse are situated.The fuse is visibly present but embedded in the mass of melted plastic.The power switch and hour meter cannot be identified among the debris but are likely below the mass of melted plastic and/or melted into it.The degree of damage to the case, wires, and boards make it very difficult to determine which component the heat may have originated from or if the heat source was of internal origin at all.A definitive root cause could not be determined with the information currently available.It should be noted that the manufacturer has conducted independent electrical testing on a device from the same lot and manufacture date, ja2311002980, and determined the device to meet all electrical standards.Separately, the manufacturer took possession of the device on september 4, 2025, for further analysis.This event is not considered a mandatory reportable event as there was no report of death or serious injury.The presence or absence of a malfunction cannot be determined with the information currently available.However, the manufacturer has decided to make the fda aware of the incident.Return evaluation: upon review, the device had a very large hole in the top of the case.The case appears to have sunken in on itself.The case appears charred and melted.Additionally there is a large amount of white substance coating the case.This does not appear to be soot or smoke remnant and easily rubs off on anything that contacts the outside of the case.It is assumed that the white debris is leftover particles from use of a fire extinguisher.The model number and serial number on the device label match what was originally reported in this case.The back labels are peeling but do not have any signs of burning or melting.The case was removed from the device to physically inspect the components.The inside of the device has extensive melting and smoke damage.The front area where the hole in the case was situated has a large mass of melted plastic and wires.The melted plastic appears to have dripped down into the fan and hardened, such that the fan could not freely rotate.There is melting, black debris, and white debris present on the blue cylindrical capacitor.Some of the blue sleeve has chipped or melted off, but the canister itself appears fully intact without holes or eruptions.Additionally, the black substance, which is most likely smoke debris left by the melting plastic, is focused on the top half of the device.There is very little of the black debris on the lower half of the device, and the little that is present is attributable to a small amount of melted plastic that appears to have dripped down through the fan.It is therefore, extremely unlikely that the motor generated the heat that melted the device.The origin of the heat is more likely to be centered around the area with the most damage.Oxygen tubing was removed from the sieve beds to check for damage or debris.The inside of the tubing is clean.If the heat had originated on or in the sieve bed we would expect some combustion of the oxygen, as o2 is very flammable.However, there is no trace of damage or debris within the tubes, which would not be expected if the o2 had ignited.The melting appears to be centered around the location where the hour meter, power switch, and the fuse are situated.The fuse is visibly present but embedded in the mass of melted plastic.The power switch and hour meter cannot be identified among the debris but are likely below the mass of melted plastic and/or melted into it.This is likely because the hour meter and power switch are normally situated just below the fuse.Melted plastic flows downward with gravity so if the fuse is embedded in the top of the melted mass, it is reasonably likely that the power switch and hour meter and somewhere below.The degree of damage to the case, wires, and boards make it very difficult to determine which component the heat may have originated from or if the heat source was of internal origin at all.During inspection the wire responsible for triggering the switch from sieve bed 1 to sieve bed 2 was found to be disconnected.Per the supplier this would not likely have been a cause for excessive heat.Additionally, upon review of all the photos taken during inspection it was determined that this wire was likely properly terminated when the device case was first opened but may have been pulled out of place during the disassembly process.A definitive root cause could not be determined with the information currently available.Due to the extent of melting/smoke damage inside the device, it is extremely challenging to determine the origin of the heat or flame that caused it.Due to the high temperatures experienced, all components in the vicinity of the hole in the case have burns and have melted to some degree.As a result of the extensive damage to several components, a component failure cannot be identified.It is not clear if the heat originated from inside or outside the device based on the physical inspection.All that can be confirmed is a significant amount of heat was present at or around the front, right side on the upper half of the device, because this is where the damage is concentrated.Additionally, we confirmed serial number provided has not been previously reported or serviced by any of our authorized 3rd party service providers.

Brand Name
COMPASS HEALTH BRANDS
Common Device Name
TRUAIRE 5 O2 CONCENTRATOR
Manufacturer (Section D)
JIANGSU JUMAO X-CARE MEDICAL EQUIPMENT CO., LTD
no.36 danyan road
danyang jiangsu, cn 21230 0
CH  212300
MDR Report Key20256039
Report Number3012316249-2024-00019
Device Sequence Number20828076
Product Code CAW
UDI-Device Identifier00092237623152
UDI-Public(01)00092237623152(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/19/2024
Report Date (Section F) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberO2C5L
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/26/2024
Device Age10 MO
Date Report to Manufacturer09/19/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA09/19/2024